MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 8.5MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. FLIPCUTTER II, SHORT 8.5MM; MANUAL INSTR, GENERAL SURGICAL
Model Number FLIPCUTTER II, SHORT 8.5MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an all inside anterior cruciate ligament reconstruction surgery on the (b)(6) 2024 the tip of the device broke of whilst reaming the femoral tunnel.The tip could not be retrieved.The surgery was finished successfully with a new device with the same part number.The day after on the (b)(6) 2024 a second look arthroscopy was done with fluoroscopy and the tip appeared to be inside the pcl.It was not possible to retrieve the broken off tip during the second surgery.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the device was not received.An evaluation on the product could not be performed and the reported event cannot be verified.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion and/or prying/leveraging.

Brand Name
FLIPCUTTER II, SHORT 8.5MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18819841
Report Number1220246-2024-01249
Device Sequence Number12838990
Product Code HWE
UDI-Device Identifier00888867004429
UDI-Public00888867004429
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFLIPCUTTER II, SHORT 8.5MM
Device Catalogue NumberAR-1204AS-85
Device Lot Number3214133914
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown